Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 18, NWS San Angelo, TX

May 1, 2019Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at May 1, 2019, 6:26 PM CDT for Throckmorton County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2019, 6:26 PM CDT (23:26 UTC)
Expired
May 1, 2019, 7:00 PM CDT
In force
34 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 62 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2939 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
2.3
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

161 
WFUS54 KSJT 012326
TORSJT
TXC447-020000-
/O.NEW.KSJT.TO.W.0018.190501T2326Z-190502T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
626 PM CDT Wed May 1 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Southeastern Throckmorton County in west central Texas...

* Until 700 PM CDT.
    
* At 625 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Throckmorton, moving east at 20 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Throckmorton County, including the following
  locations... The Intersection Of Us-183 And Us-283, The
  Intersection Of Us-283 And Ranch Road 209, Lusk and The
  Intersection Of Us-380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3296 9896 3299 9933 3322 9934 3329 9896
TIME...MOT...LOC 2325Z 264DEG 19KT 3314 9913 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
1 follow-up statement
925 
WWUS54 KSJT 012340
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
640 PM CDT Wed May 1 2019

TXC447-020000-
/O.CON.KSJT.TO.W.0018.000000T0000Z-190502T0000Z/
Throckmorton TX-
640 PM CDT Wed May 1 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN THROCKMORTON COUNTY...
    
At 639 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Woodson, or 9 miles southeast of Throckmorton,
moving east at 20 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Throckmorton, Woodson, Elbert, The Intersection Of Us-183 And Us-
283, The Intersection Of Us-283 And Ranch Road 209 and Lusk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3296 9896 3299 9929 3323 9930 3329 9896
TIME...MOT...LOC 2339Z 273DEG 19KT 3311 9904 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:12 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 1, 3:12 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
312 PM CDT Wed May 1 2019

.SHORT TERM...
(Tonight and Thursday)

...Severe Thunderstorms...

The potential for severe thunderstorms continue for this afternoon
and evening. A very unstable atmosphere and surface boundaries are
the main forcing features. The Storm Prediction Center continues
to include all of our counties in a slight risk area and many of
our northern counties in an enhanced risk area. We have issued
Severe Thunderstorm Watch number 117, which is valid until 8 PM
CDT this evening.

.LONG TERM...
(Thursday Night through Wednesday)

...Continued Thunderstorm Potential...

The potential for thunderstorms remains in the forecast, at least
through the end of this week. The combination of surface moisture
and an unstable atmosphere, may create conditions favorable for
thunderstorms, especially during the afternoon and evening
periods. Plus, the potential for thunderstorms to produce large
hail and damaging winds will also continue, for the next several
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 64  80  62  75 /  50  30  50  50
San Angelo 	 65  84  61  80 /  40  40  50  50
Junction 	 67  85  62  81 /  50  40  60  70
Brownwood 	 64  81  61  76 /  50  40  60  60
Sweetwater 	 63  78  61  75 /  30  30  40  40
Ozona      	 65  82  60  79 /  40  40  50  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 1, 2:51 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
251 PM CDT Wed May 1 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
251 PM CDT Wed May 1 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are possible this afternoon and evening,
mainly along and north of a line from San Angelo to Brownwood. The
main hazards are large hail, damaging winds, deadly lightning,
and possibly a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The potential for thunderstorms continues through the remainder of
this week. Large hail and damaging winds remain the primary
hazardous weather threats.

.SPOTTER INFORMATION STATEMENT...

We have already activated spotters, for some counties north of
Interstate 20. We may need additional spotters this afternoon and
evening, for counties along Interstate 20.

In the hours before

Local storm report, May 1, 4:13 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             THROCKMORTON            33.18N 99.18W
05/01/2019  E0.88 INCH       THROCKMORTON       TX   PUBLIC

&&

AC
Special weather statement, May 1, 5:11 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
511 PM CDT Wed May 1 2019

TXZ113-127-012300-
Jones TX-Taylor TX-
511 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JONES AND
NORTHWESTERN TAYLOR COUNTIES UNTIL 600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coronados Camp, or 17 miles southwest of Abilene, moving northeast at
40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  View around 515 PM CDT.
  Merkel around 520 PM CDT.
  Dyess Afb around 525 PM CDT.
  Tye around 530 PM CDT.
  Abilene around 550 PM CDT.

Other locations impacted by this storm include Stith.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3224 9997 3234 10012 3262 9995 3250 9975
TIME...MOT...LOC 2211Z 211DEG 33KT 3235 10000

JW
Local storm report, May 1, 5:35 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             10 E IRBY               33.18N 99.35W
05/01/2019  M1.25 INCH       THROCKMORTON       TX   TRAINED SPOTTER

&&
Special weather statement, May 1, 5:47 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service San Angelo TX
547 PM CDT Wed May 1 2019

TXZ098-113-012330-
Haskell TX-Jones TX-
547 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL AND NORTH
CENTRAL JONES COUNTIES UNTIL 630 PM CDT...

At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sagerton, or 7 miles north of Stamford, moving northeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Paint Creek around 615 PM CDT.
  Haskell and Lake Stamford Marina around 620 PM CDT.
  Stamford around 625 PM CDT.

Other locations impacted by this storm include Tuxedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3330 9967 3306 9950 3290 9995 3296 9999
      3309 9999
TIME...MOT...LOC 2247Z 240DEG 17KT 3305 9985
Local storm report, May 1, 5:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 PM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          13 NNE LUEDERS          32.96N 99.51W
05/01/2019                   HASKELL            TX   PUBLIC

            BRIEF TORNADO. NO REPORTED DAMAGE.

&&

AC
Special weather statement, May 1, 6:06 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
606 PM CDT Wed May 1 2019

TXZ054-127-012330-
Nolan TX-Taylor TX-
606 PM CDT Wed May 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NOLAN AND WEST CENTRAL
TAYLOR COUNTIES UNTIL 630 PM CDT...

At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maryneal, or 9 miles north of Blackwell, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Nolan around 620 PM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 70 And Ranch Road 53, Lake Sweetwater and Camp Butman.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Texas.

LAT...LON 3239 10004 3212 10029 3220 10047 3252 10035
      3252 10033
TIME...MOT...LOC 2306Z 209DEG 28KT 3221 10037

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:10 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton50 min
Apr 30, 7:15 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton45 min
Apr 30, 7:48 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton42 min
Apr 30, 7:56 PM CDTSevere Thunderstorm WarningSJTThrockmorton31 min
Apr 30, 8:02 PM CDTSpecial Weather StatementSJTIrion43 min
Apr 30, 8:30 PM CDTSpecial Weather StatementSJTSutton30 min
May 1, 1:08 PM CDTSpecial Weather StatementSJTThrockmorton52 min
May 1, 1:17 PM CDTSpecial Weather StatementSJTHaskell43 min
May 1, 1:35 PM CDTTornado Warning Tornado observedSJTThrockmorton25 min
May 1, 1:42 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton48 min
May 1, 1:53 PM CDTTornado WarningSJTThrockmorton22 min
May 1, 1:58 PM CDTTornado WarningSJTHaskell32 min
May 1, 2:24 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton51 min
May 1, 2:36 PM CDTTornado WarningSJTHaskell, Throckmorton24 min
May 1, 2:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton47 min
May 1, 3:08 PM CDTTornado WarningSJTHaskell, Throckmorton37 min
May 1, 3:11 PM CDTAreal Flood AdvisorySJTHaskell3 hr
May 1, 3:28 PM CDTAreal Flood AdvisorySJTThrockmorton2 hr
May 1, 3:39 PM CDTTornado WarningSJTThrockmorton36 min
May 1, 4:10 PM CDTTornado WarningSJTThrockmorton35 min
May 1, 4:30 PM CDTSevere Thunderstorm WarningSJTHaskell45 min
May 1, 4:34 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan41 min
May 1, 4:46 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton44 min
May 1, 4:50 PM CDTTornado WarningSJTHaskell, Throckmorton25 min
May 1, 4:57 PM CDTAreal Flood WarningSJTHaskell, Throckmorton6 hr
May 1, 5:08 PM CDTTornado WarningSJTHaskell, Throckmorton37 min
May 1, 5:11 PM CDTSpecial Weather StatementSJTTaylor49 min
May 1, 5:38 PM CDTTornado WarningSJTHaskell, Shackelford, Throckmorton22 min
May 1, 5:47 PM CDTSpecial Weather StatementSJTHaskell43 min
May 1, 5:56 PM CDTTornado WarningSJTHaskell, Shackelford, Throckmorton34 min
May 1, 6:02 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton43 min
May 1, 6:06 PM CDTSpecial Weather StatementSJTNolan24 min
May 1, 6:36 PM CDTSevere Thunderstorm WarningSJTHaskell39 min
May 1, 6:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton50 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.